Oregon, 2012

Flooding in Oregon, November 19 to 24, 2012

November 19 to 24, 2012 · NWS PQR · 10 events in 7 counties and zones

A strong warm front lifted north across the region accompanied by heavy rain on Sunday. Widespread heavy rain continued to impact the Pacific Northwest Monday and Monday night as the strong and very moist front stalled over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A strong warm front lifted north across the region accompanied by heavy rain on Sunday. Widespread heavy rain continued to impact the Pacific Northwest Monday and Monday night as the strong and very moist front stalled over the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 19, 8:52 AM PST, 41 minutes earlier.

Area forecast discussion, Nov 19, 8:52 AM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
852 AM PST MON NOV 19 2012

...POWERFUL STORM SYSTEM AFFECTING SOUTHWEST WASHINGTON AND NORTHWEST
OREGON...

.SYNOPSIS...A STRONG AND VERY MOIST FRONT HAS STALLED OVER NORTHWEST
OREGON AND SOUTHWEST WASHINGTON...PROVIDING PERSISTENT HEAVY RAIN AND
STRONG COASTAL WIND ACROSS MUCH OF THE DISTRICT. THIS SYSTEM WILL
REMAIN NEARLY STATIONARY THIS MORNING THEN SAG SLOWLY SOUTHWARD LATER
THIS AFTERNOON INTO TONIGHT. THE FRONT WILL MOVE SOUTH OF THE
DISTRICT TUESDAY MORNING. FLOODING IS LIKELY ON SOME AREA CREEKS AND
RIVERS. STRONG AND DAMAGING WINDS ARE OCCURRING ALONG THE OREGON
COAST...AND WILL CONTINUE SOUTH OF THE FRONT THROUGH THIS AFTERNOON.
A COOLER SYSTEM WITH LOWER SNOW LEVELS WILL SPREAD IN LATER TUESDAY
THROUGH WEDNESDAY...DECREASING THE HEAVY RAIN BUT SPREADING SOME SNOW
INTO THE CASCADES AGAIN. ANOTHER SIGNIFICANT FRONTAL SYSTEM IS
EXPECTED LATE THIS WEEK OR NEXT WEEKEND.

&&

.SHORT TERM...HEAVY RAIN AND STRONG COASTAL WINDS ARE IMPACTING
PORTIONS OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON THIS MORNING.
WAVES OF LOW PRESSURE ARE RIDING ALONG A FRONTAL ZONE WHICH IS
STALLED ACROSS SW WASHINGTON AND NW OREGON...EACH BRINGING A SURGE OF
HEAVY RAIN AND STRONG COASTAL WIND NEAR THE FRONT. THIS SYSTEM
CONTINUES TO HAVE ACCESS TO SUBTROPICAL MOISTURE...WITH PRECIPITABLE
WATER VALUES AROUND AN INCH ALONG MUCH OF THE OREGON COAST. EVEN
DEEPER MOISTURE IS ABOUT TO MOVE IN WITH THE NEXT DISTURBANCE POISED
TO MOVE ACROSS THE DISTRICT TODAY. TWO TO FOUR INCHES OF RAIN ARE
LIKELY BY TUE MORNING FOR OUR INLAND VALLEYS...WITH AN ADDITIONAL 4
TO 7 INCHES POSSIBLE FOR THE HIGHER TERRAIN. THIS WILL CAUSE FLOODING
ISSUES AS DISCUSSED BELOW IN THE HYDROLOGY SECTION.

A VERY STRONG LOW LEVEL JET IS ACTIVE ALONG THE SOUTH SIDE OF THIS
FRONTAL ZONE PROVIDING STRONG...LOCALLY VERY STRONG...WINDS ALONG THE
NORTH AND CENTRAL OREGON COAST. WE HAD A SPOTTER REPORT EARLIER THIS
MORNING...AROUND 1230 AM...OF A MEASURED 98 MPH WIND GUST AT YAQUINA
HEAD. THE SAME SPOTTER ALSO REPORTED A ROOF BEING PEELED BACK AT A
LOCAL RESTAURANT IN NEWPORT DUE TO THE WIND GUSTS. MOST EXPOSED COAST
AND COAST RANGE LOCATIONS HAVE HAD SLIGHTLY MORE TAME WIND...WITH
GUSTS 70-75 MPH FAIRLY COMMON. THE WILLAMETTE AND TUALATIN VALLEYS
ARE EXPERIENCING GUSTY CONDITIONS BUT MOST GUSTS ARE IN THE 35-45 MPH
RANGE.

STRONGER WINDS ARE LIKELY TODAY AS LOW PRESSURE DEVELOPING ALONG THE
FRONT NEAR 41N/133W DEEPENS AND APPROACHES THE N OREGON/WASHINGTON
COAST TODAY. NAM CONTINUES TO SHOW WINDS IN EXCESS OF 90 KT ONLY A
COUPLE THOUSAND FEET ABOVE THE SURFACE WITHIN THE COASTAL JET BY
MIDDAY. THIS WILL EASILY PRODUCE GUSTS 60-70 MPH IN COASTAL
COMMUNITIES OF THE NORTH AND CENTRAL OREGON COAST...AND GUSTS 80-90
MPH ON MORE EXPOSED BEACHES AND HEADLANDS. AS WE SAID YESTERDAY
MORNING IT WILL NOT BE SURPRISING IF A COUPLE OF OUR WINDIER SPOTS
REPORT GUSTS IN EXCESS OF 100 MPH TODAY. THERE WILL PROBABLY BE SOME
DAMAGE IN SOME COASTAL COMMUNITIES...ACTUALLY AS MENTIONED ABOVE THIS
HAS ALREADY OCCURRED.

WINDS WILL GRADUALLY DECREASE FROM NORTH TO SOUTH LATER TODAY AND
TONIGHT AS OUR FRONT SAGS SOUTH. SOME MODELS ARE INDICATING THE
CENTRAL AND SOUTH WILLAMETTE VALLEY WILL SEE SUFFICIENT MIXING FOR
50-60 MPH WIND GUSTS THIS AFTERNOON. WILL MAINTAIN THE WIND ADVISORY
FOR THE CENTRAL AND SOUTH WILLAMETTE VALLEY AND ISSUE ONE FOR THE
NORTH WILLAMETTE VALLEY INCLUDING THE PORTLAND METRO AREA.

THE FRONT WILL SAG SOUTH TONIGHT...WITH THE AXIS OF HEAVY RAIN
SHIFTING TOWARD THE CENTRAL OREGON COAST AND SOUTHERN WILLAMETTE
VALLEY. THE FRONT WILL FINALLY SAG SOUTH OF THE AREA TUESDAY WITH
DECREASING PRECIPITATION. THE MOIST FRONT FINALLY MOVES SOUTH TUESDAY
AS ANOTHER COOLER SYSTEM SPREADS IN FROM THE WEST AND DROPS SNOW
LEVELS...REACHING PASS LEVELS BY WEDNESDAY. WE MAY NEED A SNOW
ADVISORY FOR THE CASCADES AT THAT POINT.

.HYDROLOGY...
AS EXPECTED...THE HEAVY RAINFALL FALLING ACROSS THE REGION IS
CAUSING SHARP RISES ON AREA RIVERS AND STREAMS. THE FOCUS OF THE
RAINFALL TO THIS POINT HAS CENTERED ON THE COAST RANGE AND WILLAPA
HILLS AND THESE AREAS ARE EXPECTED TO PICK UP SIGNIFICANTLY MORE
RAIN BEFORE THE EVENT IS OVER. THE RIVERS DRAINING THESE AREAS ARE
SEEING THE SHARPEST RISES...AND SEVERAL RIVERS ARE NOW FCST TO REACH
FLOOD STAGE. THE GRAYS RIVER AT ROSBURG...THE NEHALEM RIVER NEAR
FOSS...AND THE WILSON RIVER AT TILLAMOOK ARE ALL UNDER A FLOOD
WARNING. OTHER COAST RANGE RIVERS AND SEVERAL WILLAMETTE TRIBUTARIES
ARE CURRENTLY FCST TO REACH BANKFULL
BUT FALL JUST SHORT OF FLOOD STAGE. ALSO...WITH MANY LEAVES
REMAINING ON THE GROUND...THE HEAVY RAINFALL MAY CAUSE SOME FLOODING
ISSUES ON ROAD SURFACES DUE TO POOR DRAINAGE.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
WED EVENING THROUGH SUNDAY...A	BROAD TROUGH OVER WESTERN CANADA
CONTINUES WESTERLY FLOW ALOFT OVER THE PACIFIC NORTHWEST. BROAD UPPER
RIDGING TO THE SOUTH AROUND MIDWEEK BUMPS THE STRONGEST FLOW ALOFT
NORTHWARD BY EARLY FRIDAY. MODEL SOLUTIONS DIVERGE SOMEWHAT HERE. THE
GFS...ECMWF AND CANADIAN ALL SHOW MOIST SOUTHWESTERLY FLOW PUSHING
INTO THE NORTHWEST...WITH THE FOCUS OF THE MOISTURE MOVING INTO
WESTERN WASHINGTON INITIALLY. THE GFS TENDS TO DROP MOISTURE FARTHER
SOUTH INTO WESTERN OREGON FASTER...WHILE ECMWF HOLDS MUCH OF THE
MOISTURE IN WASHINGTON THROUGH SAT NIGHT. LEANED TOWARD THE DRIER
ECMWF IN PREPARING THE EXTENDED FORECAST. EVENTUALLY THE FRONT
ASSOCIATED WITH THE PLUME OF MOISTURE ROTATES TO A MORE
NORTHEAST-SOUTHWEST ORIENTATION BY SUNDAY THEN FINALLY PROGRESSES
EASTWARD.  KWELSON

&&

.AVIATION...VFR INLAND CURRENTLY WITH LIGHT RAIN WITH WIDESPREAD
MVFR ON THE COAST WITH IFR FREQUENT ENOUGH TO AT LEAST BE IN THE
TEMPO GROUP...USUALLY FOR VSBYS. AFTER 15-17Z...WILL SEE
INCREASING MVFR INLAND...ESPECIALLY IN THE NORTH...THEN MORE
WIDESPREAD AFTER 18Z WITH OCCASIONAL IFR VSBY REDUCTIONS AND RAIN
BECOMES HEAVIER IN THE VALLEY.

GUSTY S WINDS ON COAST AND OVER HIGHER TERRAIN AND EXPOSED
INTERIOR LOCALES. EXPECT SOUTHERLY WIND GUSTS OF OVER 50 KT JUST
ABOVE HIGHER TERRAIN AND ALONG THE COAST. STILL EXPECT GUSTS OVER 35
KT IN THE CENTRAL AND SOUTH WILLAMETTE VALLEY AFTER 17-18Z...
SLIGHTLY LOWER IN THE NORTH VALLEY TERMINALS.

KPDX AND APPROACHES...VFR FOR AROUND ANOTHER HOUR...BUT EXPECT
MVFR CIGS TO BECOME MORE COMMON AFTER 18Z AS RAIN INTENSITY
INCREASES. PERIODS OF IFR VSBYS ARE PROBABLE WITH HEAVIEST RAIN.
SOUTHERLY WINDS WILL INCREASE FOR THIS AFTERNOON RANGING BETWEEN
20 AND 25 KT SUSTAINED WITH GUSTS PUSHING UP TO NEAR 40KT. CURRENT
WIND SHEAR SHOULD EASE SHORTLY BUT COULD RETURN THIS EVENING.
JBONK/KMD

&&

.MARINE...STORM FORCE CONDITIONS HAVE RETURNED AS EXPECTED WITH
BUOY 29 AT 35KT G45KT ALONG WITH 25 FT SEAS. BUOY 50 NOW AT 41KT
G56KT WITH 29 FT SEAS. HEADLAND WINDS ALSO RUNNING VERY STRONG
INFERRING NEAR SHORE WINDS ALSO REMAIN SO. STILL SEE INDICATIONS
OCCASIONAL HURRICANE FORCE WINDS MAY REACH WATER SURFACE BUT
PINPOINTING AN EXACT AREA REMAINS DIFFICULT. CONDITIONS SHOULD
PEAK OVER THE NEXT COUPLE HOURS FOR THE NORTHERN WATERS AS THE
FRONTAL FOCUS REACHES THERE. AS THE FRONT SAGS SOUTH...WILL SEE
STRONGEST CONDITIONS FOCUS FOR THE CENTRAL COAST BY EARLY
AFTERNOON. WILL SEE ANOTHER WEAKER SURGE OF WIND LATE THIS
AFTERNOON FOR THE NORTHERN AREAS BEFORE A RELATIVE LULL OCCURS
AFTER THE FRONT PUSHES SOUTH OF THE AREA. SEAS WILL EASE SOMEWHAT
THIS EVENING BEHIND THE FRONT BUT WILL NEED TO CONSIDER ISSUING
ADVISORIES FOR SEAS AND WINDS ONCE THE FRONT PASSES. THE NEXT
EPISODE WILL ARRIVE TOMORROW LATE MORNING THROUGH EVENING AND
SHOULD BE SIGNIFICANTLY WEAKER THOUGH LIKELY STILL REACHING GALE
CRITERIA. REALLY DON'T EXPECT TO SEE SEAS DROP BELOW 13 TO 15 FT FOR
THE NEAR FUTURE. /JBONK

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WATCH THROUGH TUESDAY MORNING FOR CENTRAL COAST RANGE OF
     WESTERN OREGON-CENTRAL OREGON COAST-CENTRAL WILLAMETTE
     VALLEY-COAST RANGE OF NORTHWEST OREGON-GREATER PORTLAND
     METRO AREA-LOWER COLUMBIA-NORTH OREGON COAST-NORTHERN
     OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-SOUTH
     WILLAMETTE VALLEY-UPPER HOOD RIVER VALLEY-WESTERN COLUMBIA
     RIVER GORGE.

     HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR CENTRAL OREGON
     COAST.

     HIGH SURF ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CENTRAL OREGON
     COAST-NORTH OREGON COAST.

     WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR CENTRAL WILLAMETTE
     VALLEY-SOUTH WILLAMETTE VALLEY.

     HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CENTRAL COAST
     RANGE OF WESTERN OREGON-COAST RANGE OF NORTHWEST OREGON.

     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR NORTH OREGON
     COAST.

     COASTAL FLOOD ADVISORY UNTIL 7 PM PST THIS EVENING FOR NORTH
     OREGON COAST.

     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR GREATER PORTLAND
     METRO AREA.

WA...FLOOD WATCH THROUGH TUESDAY MORNING FOR GREATER VANCOUVER
     AREA-I-5 CORRIDOR IN COWLITZ COUNTY-SOUTH WASHINGTON CASCADE
     FOOTHILLS-SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON COAST-
     WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS.

     HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR SOUTH
     WASHINGTON COAST-WILLAPA HILLS.

PZ...STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR COASTAL WATERS
     FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL MIDNIGHT
     PST TONIGHT.

&&

MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 19, 5:58 AM PST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
558 AM PST MON NOV 19 2012

ORZ001>004-WAZ021-201700-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-SOUTH WASHINGTON COAST-
558 AM PST MON NOV 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINDS: HIGH WIND WARNINGS ARE IN EFFECT FOR THE COAST...COAST
RANGE...AND WILLAPA HILLS. STRUCTURAL DAMAGE HAS ALREADY BEEN
REPORTED IN THIS WIND EVENT NEAR NEWPORT. SEE NPWPQR FOR MORE DETAILS.

FLOODING: FLOOD WARNINGS FOR URBAN AND SMALL STREAM IS ALSO IN
EFFECT. SEE FLWPQR FOR DETAILS. FLOOD WARNINGS ARE IN EFFECT AND
ADDITIONAL FLOOD WARNINGS ARE EXPECTED FOR NUMEROUS RIVERS DRAINING
THE COAST RANGE AND HILLS OF SW WASHINGTON. SEE FLWPQR OR FLSPQR
FOR DETAILS.

HIGH SURF: SEAS WILL REMAIN HIGH TODAY...MAKING ANYONE VENTURING
TO THE COAST AT RISK FOR DANGEROUS SURF.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOODING LOOKS TO CONTINUE INTO TUESDAY...THOUGH THE HEAVIEST RAIN
WILL HAVE MOVED OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES...AND ARE
REMINDED TO STAY SAFE AS CONDITIONS MAY BE DANGEROUS.

ORZ005>014-WAZ019-020-022-023-039-040-201700-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY-
CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
558 AM PST MON NOV 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WIND: WINDS WILL GUST TO 55 MPH IN THE CENTRAL AND SOUTHERN
WILLAMETTE VALLEY TODAY. THIS MAY CREATE LOCAL POWER OUTAGES DUE
TO TREE DAMAGE. WITH SATURATED GROUND...WEAK OR DEAD TREES MAY
FALL IN THESE CONDITIONS.

FLOODING: A FLOOD WATCH IS IN EFFECT FOR MANY INLAND LOCATIONS
TODAY AS HEAVY RAINFALL AFFECTS THE REGION. SEE FFAPQR FOR MORE
DETAILS. A FLOOD WARNING IS ALSO IN EFFECT FOR URBAN AND SMALL
STREAMS FOR PORTIONS OF THE AREA. SEE FLWPQR FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL HEAVY RAIN WILL LINGER INTO TUESDAY WITH POSSIBLE RIVER
AND STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ210-250-255-270-275-201700-
COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
558 AM PST MON NOV 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT FOR MOST LOCATIONS...BUT MAINLY FROM
THE COLUMBIA RIVER ENTRANCE SOUTHWARD. SEE MWWPQR OR CWFPQR FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEAS WILL REMAIN HAZARDOUS THROUGH THE WEEK...AND GALE WARNINGS
ARE POSSIBLE AT TIMES AS A SERIES OF FRONTS MOVE THROUGH THE
COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 19, 5:30 AM PST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
530 AM PST MON NOV 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     NON-TSTM WND GST YAQUINA HEAD            44.67N 124.07W
11/19/2012  M98.00 MPH       LINCOLN            OR   TRAINED SPOTTER

            MEASURED AT YAQUINA HEAD.

1230 AM     NON-TSTM WND DMG 4 NNW NEWPORT           44.68N 124.07W
11/19/2012                   LINCOLN            OR   TRAINED SPOTTER

            REPORTED ROOF PEELING BACK LIKE A BANANA OFF OF THE IZZYS
            RESTAURANT WITH DEBRIS BEING THROWN ONTO HIGHWAY 101.

0245 AM     COASTAL FLOOD    SEASIDE                 45.99N 123.92W
11/19/2012                   CLATSOP            OR   DEPT OF HIGHWAYS

            ODOT WEBCAM SHOWS SIGNIFICANT WATER ON HIGHWAY 101 FROM
            THE NECANICUM RIVER AND TIDAL OVERFLOW. PER ODOT WEBSITE
            HIGHWAY 101 CLOSED TO CARS BOTH DIRECTIONS DUE TO
            FLOODING.

0528 AM     NON-TSTM WND GST GARIBALDI               45.56N 123.91W
11/19/2012  M90.00 MPH       TILLAMOOK          OR   MESONET

&&

JPYLE
Local storm report, Nov 19, 5:39 AM PST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PORTLAND OR
539 AM PST MON NOV 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     NON-TSTM WND GST 22 WSW YAQUINA HEAD     44.60N 124.50W
11/18/2012  M58.00 MPH       PZZ275             OR   BUOY

            51 KT GUSTS ON BUOY 50.

0753 PM     NON-TSTM WND GST MCMINNVILLE             45.21N 123.19W
11/18/2012  M47.00 MPH       YAMHILL            OR   ASOS

0758 PM     NON-TSTM WND GST 4 SW SCHOLLS            45.36N 123.01W
11/18/2012  M50.00 MPH       YAMHILL            OR   MESONET

            ELEVATION 1340 FT.

0843 PM     NON-TSTM WND GST 5 ESE HEBO              45.21N 123.75W
11/18/2012  M82.00 MPH       YAMHILL            OR   MESONET

            3160 FT ELEVATION IN THE NORTH OREGON COAST RANGE.

0900 PM     NON-TSTM WND GST 2 SSW NEWPORT           44.60N 124.07W
11/18/2012  M60.00 MPH       LINCOLN            OR   C-MAN STATION

            52 KT GUSTS ON C-MAN STATION NWPO3

0918 PM     NON-TSTM WND GST LINCOLN CITY            44.97N 124.01W
11/18/2012  M64.00 MPH       LINCOLN            OR   MESONET

0930 PM     NON-TSTM WND GST SSW NEWPORT             44.62N 124.06W
11/18/2012  M66.00 MPH       LINCOLN            OR   DEPT OF HIGHWAYS

            YAQUINA BRIDGE IN NEWPORT

1115 PM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
11/18/2012  M58.00 MPH       LINCOLN            OR   ASOS

1230 AM     NON-TSTM WND DMG 4 NNW NEWPORT           44.68N 124.07W
11/19/2012                   LINCOLN            OR   TRAINED SPOTTER

            REPORTED ROOF PEELING BACK LIKE A BANANA OFF OF THE IZZYS
            RESTAURANT WITH DEBRIS BEING THROWN ONTO HIGHWAY 101.

1230 AM     NON-TSTM WND GST YAQUINA HEAD            44.67N 124.07W
11/19/2012  M98.00 MPH       LINCOLN            OR   TRAINED SPOTTER

            MEASURED AT YAQUINA HEAD.

0245 AM     COASTAL FLOOD    SEASIDE                 45.99N 123.92W
11/19/2012                   CLATSOP            OR   DEPT OF HIGHWAYS

            ODOT WEBCAM SHOWS SIGNIFICANT WATER ON HIGHWAY 101 FROM
            THE NECANICUM RIVER AND TIDAL OVERFLOW. PER ODOT WEBSITE
            HIGHWAY 101 CLOSED TO CARS BOTH DIRECTIONS DUE TO
            FLOODING.

0528 AM     NON-TSTM WND GST GARIBALDI               45.56N 123.91W
11/19/2012  M90.00 MPH       TILLAMOOK          OR   MESONET

&&

DONOFRIO
Local storm report, Nov 19, 5:47 AM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
547 AM PST MON NOV 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       1 SW OYSTERVILLE        46.54N 124.05W
11/19/2012  M3.70 INCH       PACIFIC            WA   TRAINED SPOTTER

            1.45 SINCE MIDNIGHT...STORM TOTAL 3.70. WIND GUSTS
            CURRENTLY TO 47 MPH.

&&

DONOFRIO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 flood. Local standard time, as filed.

Flood, Tillamook

When
November 19, 9:33 AM PST to November 21, 6:36 AM PST
Where
Tillamook County, 0.48 mi E of Nehalem to 0.35 mi SE of Nehalem
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
45.720, -123.890

Heavy rain resulted in the Nehalem River overflowing its banks and flooding surrounding low-level areas. The Nehalem River at Foss crested at 17.3 feet on November 19th at 3 pm 3.3 feet above flood stage.

Flood, Tillamook

When
November 19, 10:18 AM PST to November 20, 12:18 AM PST
Where
Tillamook County, 2.44 mi SW of Ioaville to 0.44 mi NNE of Tillamook
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
45.472, -123.901

Heavy rain caused the Wilson River near Tillamook to overflow its banks and flood low lying areas. The Wilson River crested at 14.7 feet, 2.7 feet above flood stage, on November 19th at 4 pm PST.

Flood, Columbia

When
November 19, 12:25 PM PST to 9:20 PM PST
Where
Columbia County, 0.39 mi NNE of Vernonia to 1.31 mi SSE of Vernonia
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
45.855, -123.197

Heavy rain caused the Nehalem River near Vernonia to overflow its banks and flood low lying areas. The Nehalem River crested at 13.4 feet, 1.4 feet above flood stage, on November 19th at 5 pm PST.

Flood, Lincoln

When
November 19, 5:07 PM PST to 9:52 PM PST
Where
Lincoln County, 0.91 mi SE of Siletz to 1.34 mi N of Siletz
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
44.711, -123.887

Heavy rain caused the Siletz River near Siletz to overflow its banks and flood low lying areas. The Siletz River crested at 16.8 feet on January 19th at 6 pm PST, 0.8 feet above flood stage.

Flood, Lincoln

When
November 19, 8:26 PM PST to November 20, 1:29 AM PST
Where
Lincoln County, 3.68 mi N of Denzer Bridge to 3.78 mi ESE of Tidewater
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
44.383, -123.819

Heavy rain caused the Alsea River near Tidewater to overflow its banks, causing flooding to the surrounding area. The Alsea River crested at 18.9 feet on January 19th at 11 pm PST, 0.9 feet above flood stage.

Flood, Benton

When
November 19, 9:08 PM PST to November 20, 6:21 AM PST
Where
Benton County, 1.66 mi S of Conroy to 0.48 mi S of Philomath
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
44.526, -123.333

Heavy rain caused the Marys River near Philomath to overflow its banks and cause flooding to surrounding areas. The Marys River crested at 20.6 feet on January 19th at 11 pm PST, 0.6 feet above flood stage.

Flood, Lane

When
November 19, 10:15 PM PST to November 21, 1:30 AM PST
Where
Lane County, 1.52 mi ESE of Mapleton to 1.77 mi NNE of Mapleton
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
44.021, -123.842

Heavy rain caused the Siuslaw River near Mapleton to overflow its banks, causing flooding to surrounding areas. The Siuslaw River crested at 18.3 feet on January 19th at 11 pm PST, 0.3 feet above flood stage.

Flood, Clackamas

When
November 20, 4:00 AM PST to 10:00 AM PST
Where
Clackamas County, 2.19 mi ESE of Estacada Arpt to 2.28 mi NNW of Eagle Creek
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
45.286, -122.279

Heavy rain caused the Clackamas River at Estacada to overflow its banks and flood low lying areas. The Clackamas River crested at 20.0 feet on January 20th at 9 pm PST, right at flood stage.

Flood, Polk

When
November 20, 7:43 AM PST to November 21, 9:37 AM PST
Where
Polk County, 0.6 mi S of Buena Vista to 3.33 mi NE of Falls City
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
44.761, -123.151

Heavy rain caused the Luckiamute River at Suver to overflow its banks causing flooding to surrounding areas. The Luckiamute River crested at 28.3 feet on January 20th at 3 pm PST, 1.3 feet above flood stage.

Flood, Clackamas

When
November 21, 2:02 PM PST to November 24, 11:00 AM PST
Where
Clackamas County, 2.44 mi NNW of Canby to 1.06 mi WNW of Barlow
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
45.301, -122.724

Heavy rain caused the Pudding River at Aurora to overflow its banks and flood low lying areas. The Pudding River crested at 23.6 feet on January 22th at 10 pm PST, 1.6 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418993, 419131, 419133, 418988, 418989, 418986, 418987, 418992, 418990, 418991.